I'm a 5'11" 215# 61 year-old with plenty of hair. Very active when I am active, and very sleepy when I'm not. I could take three naps a day, if you'd let me. Last year, it seems that something went click, and my energy and vitality took a big drop. I must have hit some sort of plateau, and I don't like it!
The doctor ordered some tests, the ones relevant to this forum are:
Total Testosterone 2.74 ng/ml Range 3.0 - 10
Free Testosterone 9.00 pg/ml Range 10 - 50
TSH 5.5 uUIml Range.3 - 5.0
The doctor started scribbling an address for a specialist, and I stopped him right there. I just don't have the money for another doctor and another set of tests. He said that probably some Synthroid and some Testosterone would perk me up, but he wasn't about to prescribe them for me. He did say that they wouldn't hurt me, so off I went to see what I could find.
The Thyroid was easy, and 25 mcg did warm me up quite a bit. I notice I'm grinding my teeth constantly, just like I used to to, and the Doc is happy with my TSH, so I guess that's under control for now.
I found two sources for transdermal T, LowTiyel gel, and AndroForte cream, both 50 mg.
The problem was a really bad swelling in my feet and legs with the T. I tried some 20 mg Lasix, and the Doc said that was what he would have picked too. It helped, but it didn't really fix the problem.
More tests, different lab:
TSH III 0.78 uIU/mL Range .27 - 4.20
Testosterone 192 ng/dL Range 280 - 800
This was off the Testosterone, because I didn't like having Flintstone feet.
Then I discovered your website, and learned about Estradiol and aromatization and started taking the T again. No doubt about it, this was causing my swelling. I took grape seed extract 2 100 mg capsules a day, and that helped. Then I tried DIM, and it worked well. At 50% full dose of T my ankles are back to normal.
I'd like to ask your advice at this point. Am I doing the right thing? Money is a big problem, and I have no insurance. I feel like excercising again. I have my morning wood back and feel more vital, but maybe this isn't the best for me long term? Any thoughts?